Drought, Haskell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
Haskell County was in a severe drought.
Severe drought conditions persisted north of Rotan, Anson and Albany. S.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Severe drought conditions persisted north of Rotan, Anson and Albany. The U.S. Drought Monitor continued to designate the Colorado River Basin above E.V. Spence to Lake Ivie to beyond San Saba in a severe drought because of very low lake levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 31, 11:22 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1122 PM CST TUE DEC 31 2013 .AVIATION... /06Z TAFS/ Skies remain clear at 05z outside of a few high clouds over the Hill Country. I do not foresee low clouds developing across the CWA overnight, although the SREF is hinting a low probabilities of MVFR ceilings across the I-10 corridor. This will be something to watch overnight. Otherwise, expect light south winds in most areas with gusts at or above 15 kts possible at KSWW and KABI after 06z. Winds will veer to the southwest by 16z and increase, with gusts of 20-25 kts through Wednesday afternoon. A cold front will move into the Big Country during the afternoon and should arrive at KABI around 23z. This front will make rapid progress to the south, clearing the southern portion of the CWA by 04z. Winds may be gusty behind the front owing to the strong isallobaric field. Johnson && .PREV DISCUSSION... /ISSUED 511 PM CST TUE DEC 31 2013/ AVIATION... /00Z TAFS/ Sensible weather impacts will be minimal through the next 24 hours. Skies will remain generally clear with a persistent south to southwest wind. Winds may gust overnight at KABI due to the interaction of the low-level jet and the topography south of I-20 but the other forecast terminals should see sustained winds less than 10 kts. Winds will back to the southwest, increasing to 12-16 kts, with gusts exceeding 20 kts at times, by mid/late morning, continuing throughout the day. A cold front will move into the Big Country by late afternoon and should affect KABI sometime near or just before 00z. It will move across the area Wednesday evening, but this is beyond the scope of the current TAF package. Johnson PREV DISCUSSION... /ISSUED 350 PM CST TUE DEC 31 2013/ SHORT TERM... (Tonight and Wednesday) The warming trend, which has begun today, will continue through the next 24 hours, with clear skies for our area. With stronger winds and higher dewpoints, temperatures will not drop off as much tonight, and expect overnight lows to be anywhere from 5-15 degrees warmer than what occurred last night. The coldest readings will be in the river valleys, sheltered and low-lying areas mainly in our eastern and southern counties. Pleasant weather conditions are in store for New Year's Day, with sunny skies and temperatures warming into the mid to upper 60s for afternoon highs. Low-level southwest winds and downsloping will aid in this warming. Winds will be somewhat gusty on Wednesday during the late morning and afternoon hours, across the central and northern part of our area, including at San Angelo, Brownwood, Abilene and Sweetwater. A cold front will push south into our far northern counties by late afternoon. LONG TERM... (Wednesday Night through Tuesday) A dry cold front will continue south across the area Wednesday night and will bring considerably cooler weather to West Central Texas for Thursday. We will see mostly sunny skies on Thursday with afternoon highs mainly in the mid and upper 40s, with a few readings in the lower 50s across southern sections. Surface ridge shifts east of the area Thursday night with winds becoming light southerly overnight. Mostly clear skies and a dry airmass will allow temperatures to fall into the mid and upper 20s, with a few lower 20s possible in the cooler river valleys and low lying areas. Lee trough develops Friday into early Saturday with breezy south to southwest winds developing. Expect a warming trend with highs on Friday in the mid and upper 50s and highs on Saturday reaching the lower 60s. The next cold front is expected to arrive Saturday night ahead of a large upper trough that materializes across the Central and Northern Plains. As the upper trough moves east, a strong surface high and arctic airmass is progged to dive south across the Plains early next week. Still seeing some considerable model differences regarding how cold of an airmass makes it into the area but given latest guidance, temperatures were lowered Sunday through next Tuesday. Temperatures by next Tuesday may not make it out of the 30s and lower 40s and this may be too conservative if the GFS is correct. The GFS does develop some QPF over the area next Tuesday as a weak disturbance approaches. Will keep a dry forecast going for now but this will need to monitored. && .PRELIMINARY POINT TEMPS/POPS... Abilene 38 65 27 46 25 / 0 0 0 0 0 San Angelo 35 68 29 47 26 / 0 0 0 0 0 Junction 31 66 32 52 23 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CST TUE DEC 31 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
Haskell County was in a severe drought.
Throckmorton County was in a severe drought.
Northern Fisher County was in a severe drought.
Northern Jones County was in a severe drought.
The Colorado River Basin in Coke County was in a severe drought.
The Colorado River Basin in Coleman County was in a severe drought.
The Colorado River Basin in Runnels County was in a severe drought.
The Colorado River Basin and a small part of southern Brown County were in a severe drought.
The Colorado River Basin in San Saba County was in a severe drought.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497027, 497028, 497029, 497031, 497033, 497038, 497039, 497040, 497042.